MAUDE Adverse Event Report: DAVOL INC., SUB. C.R. BARD, INC. -1213643 KUGEL PATCH; SURGICAL MESH

DAVOL INC., SUB. C.R. BARD, INC. -1213643 KUGEL PATCH; SURGICAL MESH
Catalog Number 0010105
Medical Device Problem Code Migration (4003)
Health Effect - Clinical Codes Unspecified Infection (1930); Hernia (2240); Obstruction/Occlusion (2422)
Date of Event 03/07/2019
Type of Reportable Event Serious Injury
Event or Problem Description
Per information provided: (b)(6) 2016 - patient was diagnosed with incisional hernia thereby underwent open repair with the implant of ventrio st mesh (device 1) and kugel hernia patch (device 2).Per op notes, "a ventrio st mesh (device 1) and a kugel hernia patch (device 2) were placed to the abdominal wall using sutures." (b)(6) 2016 - patient was diagnosed with recurrent incisional hernia thereby underwent repair.Per op notes, "incision was made over the hernia defect, carried down through the subcutaneous tissue.A synthetic mesh was placed to the defect using sutures." (b)(6) 2017 - patient had abdominal wall abscess thereby underwent incision and drainage of abdominal wall abscess with excision of chronic cyst/abscess cavity.Per op notes, "there was purulent fluid, which was aspirated out." (b)(6) 2019 - patient was diagnosed with recurrent ventral hernia, infected mesh and small bowel obstruction thereby underwent repair with removal of mesh (device 1 and 2).Per op notes, "the anterior ventral incisional hernia where the prior mesh had broken down and separated in the midline.Performed lysis of adhesions, inflammatory mass of the meshoma were took down.Excised the chronically inflamed mesh (device 1 and 2) also meshoma.Then 2 synthetic meshes were placed." (b)(6) 2019 - patient had open abdominal wall wound thereby underwent placement of wound vac.
 
Additional Manufacturer Narrative
Root cause is inconclusive; no conclusion can be made as to the extent to which the implant may have caused or contributed to the patient's postoperative course.This mdr represents the kugel hernia patch (device 2).An additional supplemental emdr was submitted to represent the ventrio st mesh (device 1).Note, the manufacturing date (15-aug-2015) is considered to be a best estimate.Note: section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.

Brand Name
KUGEL PATCH
Common Device Name
SURGICAL MESH
Manufacturer (Section D)
DAVOL INC., SUB. C.R. BARD, INC. -1213643
100 crossings blvd.
warwick RI 02886
Manufacturer (Section G)
BARD SHANNON LIMITED -3005636544
san geronimo industrial park
lot #1, road #3, km 79.7
humacao PR 00791
Manufacturer Contact
andrew topoulos
100 crossings blvd.
warwick, RI 02886
8005566756
MDR Report Key24741223
Report Number1213643-2026-00400
Device Sequence Number8743957
Product Code FTL
UDI-Device Identifier00801741016370
UDI-Public(01)00801741016370(17)200828(10)HUZH0906
Combination Product (Y/N)N
Initial Reporter StateRI
Initial Reporter CountryUS
PMA/510(K) Number
K963141
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2016
Device Explanted Year2019
Reporter Type Manufacturer
Report Source Other,Consumer
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 03/24/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date08/28/2020
Device Catalogue Number0010105
Device Lot NumberHUZH0906
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/12/2026
Initial Report FDA Received Date03/31/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured08/15/2015
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age52 YR
Patient SexMale